West Virginia, 2014Winter Storm and Winter Weather in West Virginia, March 2 to 3, 2014
March 2 to 3, 2014 · NWS LWX · 12 events in 11 counties and zones
A cold front crossed the region as low pressure passed across the south of the Mid Atlantic and heavy snow moved across the region. Temperatures dropped from north to south and precipitation changed from rain to sleet/freezing rain to snow.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front crossed the region as low pressure passed across the south of the Mid Atlantic and heavy snow moved across the region. Temperatures dropped from north to south and precipitation changed from rain to sleet/freezing rain to snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 1, 8:35 PM EST, 6 hours 25 minutes earlier.
Area forecast discussion, Mar 1, 8:35 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
835 PM EST SAT MAR 1 2014
.SYNOPSIS...
HIGH PRESSURE ALONG THE COAST WILL MOVE OFFSHORE TONIGHT. LOW
PRESSURE IS EXPECTED TO BRING WINTRY PRECIPITATION TO THE MID
ATLANTIC SUNDAY NIGHT AND MONDAY. CANADIAN HIGH PRESSURE RETURNS
TO THE REGION DURING MIDWEEK. LOW PRESSURE MAY AFFECT THE MID
ATLANTIC STATES AT WEEKS END.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SURFACE HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT WHILE A COLD
FRONT APPROACHES FROM THE NORTH AND WEST. A LIGHT SOUTHERLY FLOW
AHEAD OF THE COLD FRONT WILL ALLOW FOR MILDER CONDITIONS
TONIGHT...COMPARED TO RECENT NIGHTS.
THERE WILL BE SOME MID-LEVEL CLOUDS WELL AHEAD OF THE
FRONT...CAUSING MOSTLY CLOUDY SKIES. MOST AREAS WILL BE DRY BUT A
FEW RAIN/SNOW SHOWERS ARE POSSIBLE IN THE POTOMAC HIGHLANDS. NO
SNOW ACCUMULATION IS EXPECTED. MIN TEMPS WILL RANGE FROM THE MID
TO UPPER 20S ALONG THE MASON-DIXON LINE TO THE LOWER AND MIDDLE
30S ACROSS MOST OTHER LOCATIONS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
THE TREND FARTHER SOUTH HAS CONTINUED WITH THE 18Z GUIDANCE. THIS
WOULD PUT THE HEAVIEST WINTRY PRECIPITATION ACROSS THE CENTRAL AND
SOUTHERN PORTIONS OF THE CWA. EITHER WAY...IT LOOKS LIKE WINTRY
PRECIPITATION WILL HAVE A SIGNIFICANT IMPACT ON THE AREA SUNDAY
NIGHT THROUGH MONDAY. THE PREVIOUS DISCUSSION FOLLOWS.
COLD FRONT WILL CROSS THE MID-ATLANTIC DURING THE DAYTIME SUNDAY.
EXPECT QUITE A STRATIFICATION OF TEMPERATURES FROM NORTH TO SOUTH
ON SUNDAY WITH AROUND 40 NEAR THE MASON DIXON TO LINE TO PERHAPS
ABOVE 60 TOWARD THE CENTRAL VA FOOTHILLS.
FRONT WILL WIND UP IN SOUTHERN VIRGINIA BY DAYS END SUNDAY. ONE WAVE
OF LOW PRESSURE RIDING ALONG THE FRONT AND ASSOCIATED
OVERRUNNING/ISENTROPIC LIFT WILL ALLOW PRECIPITATION TO BREAK OUT BY
SUNDAY AFTERNOON. BOUNDARY LAYER TEMPERATURES SUPPORT MAINLY RAIN AT
THE ONSET OF PRECIPITATION ON SUNDAY...BUT COLDER AIR BOTH AT THE
SURFACE AND ALOFT WILL PRESS SOUTHWARD THROUGH THE CWA SUNDAY NIGHT.
AS COLDER AIR MOVES SOUTHWARD...RAIN WILL TRANSITION TO FREEZING
RAIN AND SLEET AND THEN SNOW FROM NORTH TO SOUTH. MODELS HAVE COME
IN BETTER AGREEMENT THAT WHILE A PERIOD OF FREEZING PRECIPITATION IS
LIKELY SUNDAY NIGHT...THE PREDOMINANT P-TYPE DURING THIS EVENT WILL
BE FROZEN /I.E. SNOW/ AND WITH AMPLE MOISTURE SIGNIFICANT SNOWFALL
ACCUMULATIONS /ON TOP OF ICE/ MAY RESULT.
WINTER STORM WATCH IS IN EFFECT EFFECT BEGINNING SUNDAY
EVENING/SUNDAY NIGHT AND WILL CONTINUE. /BPP
A COLD FRONT WILL BE ALIGNED FROM WEST TO EAST ACROSS NORTH
CAROLINA MONDAY. COLD AIR WILL BE BLASTING SOUTHWARD ACROSS THE
REGION WITH THE NOSE OF THE COLD AIR FOCUSING ITS PUSH EAST OF THE
SHENANDOAH VALLEY. MID LEVEL AND UPPER LEVEL ENERGY WILL BE
ARRIVING FROM THE SOUTHWEST MONDAY TO AID IN MODERATE TO HEAVY
PRECIPITATION ALONG AND NORTH OF THE FRONT.
THE GREATEST OVERRUNNING OF MOISTURE AT THE 850MB LEVEL OVER THE
SURFACE COLD AIR WILL BE ACROSS THE CENTRAL SHENANDOAH VALLEY AND
VIRGINIA PIEDMONT TO THE CENTRAL CHESAPEAKE BAY REGION. ITS IN THIS
LARGE REGION THAT THE GREATEST THREAT FOR A SMALL ICE ACCUMULATION
TO BE ACCOMPANIED BY A MODERATE TO POSSIBLY HEAVY SNOW AND SLEET
ACCUMULATION. THERE IS MORE OF A THREAT FOR MODERATE TO HEAVY
SNOW AND SLEET NORTHWEST OF THIS REGION TO NEAR I-81 AND MORE OF A
THREAT FOR ALL SNOW NORTHWEST ACROSS THE POTOMAC HIGHLANDS.
THE ICE THREAT IN EASTERN VIRGINIA INTO SOUTHERN MARYLAND MONDAY
MORNING SHOULD TRANSITION OVER TO MORE OF A SNOW AND SLEET THREAT
MONDAY AFTERNOON INTO MONDAY EVENING AS THE BRUNT OF THE COLD AIR AT
THE SURFACE AND AT 850MB OVERTAKES ANY SOUTHWESTERLY FLOW IN THE MID
LEVELS.
IN A NUTSHELL...FOR MONDAY AND MONDAY NIGHT...AND GIVEN POTENTIAL
SNOW RATIOS OF 15 TO 1...AN ADDITIONAL 3 INCHES OF SNOW AND SLEET IN
THE NORTHWEST...5 INCHES OF SNOW AND SLEET IN THE SOUTHEAST WITH A
FEW HUNDREDTHS OF ICE...AND AN ADDITIONAL 5 TO 7 INCHES OF SNOW AND
SLEET IN THE INTERIOR PORTION OF OUR REGION WITH A FEW HUNDREDTHS TO
ONE TENTH OF AN INCH OF ICE.
ALL OF THIS WINTRY MESS SHOULD END FROM NORTHWEST TO SOUTHEAST
MONDAY AFTERNOON IN THE POTOMAC HIGHLANDS AND ENDING ELSEWHERE
MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE DEPARTING
ENERGY AND SURFACE FRONT...ONLY TO REINFORCE THE ARCTIC AIR OVER A
SNOW PACK REGION.
TUESDAY AND TUESDAY NIGHT WILL BE DRY BUT VERY COLD. THERE COULD BE
A FEW UPSLOPE SNOW SHOWERS IN PARTS OF THE POTOMAC HIGHLAND WITH
ENERGY SLIDING BY TO THE NORTH...BUT LITTLE TO NO ACCUMULATION
EXPECTED.
TEMPERATURES WILL BE ANOTHER ISSUE WITH THIS MARCH STORM SYSTEM
MONDAY THROUGH TUESDAY NIGHT. EXPECT TEMPERATURES TO BE 20 TO 30
DEGREES BELOW NORMAL MONDAY THROUGH TUESDAY NIGHT.
HIGH TEMPERATURES MONDAY COULD OCCUR MIDNIGHT SUNDAY NIGHT WITH
TEMPERATURES NEAR FREEZING THEN GRADUALLY FALLING THROUGH THE DAY
MONDAY AND MONDAY NIGHT TO TEMPERATURES IN THE LOWER TEENS BY
MIDNIGHT MONDAY NIGHT.
LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM THE LOWER SINGLE
DIGITS IN THE NORTHWEST TO MIDDLE TEENS NEAR THE CHESAPEAKE
BAY.
HIGH TEMPERATURES TUESDAY...WHEN CONSIDERING BOTH COLD AIR ADVECTION
AND SNOW PACK...WILL REMAIN BELOW FREEZING NEARLY EVERYWHERE. TUESDAY
NIGHT TEMPERATURES WILL BE AROUND 10 IN MOST AREAS. /KLW
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE TO THE NORTH WILL HELP DEVELOP A COLD AIR WEDGE THAT
WILL OVERSPREAD THE AREA DURING THE SECOND HALF OF NEXT WORKWEEK.
THIS WILL HELP LOWS WEDNESDAY AND THURSDAY MORNINGS GET DOWN INTO
THE LOWER TEENS AND MODERATE DAYTIME HIGH TEMPS TO THE MID 30S BOTH
DAYS.
BOTH EURO AND GFS HAVE RESOLVED LOW PRESSURE WORKING ITS WAY UP THE
EASTERN SEABOARD DURING THE DAY ON WEDNESDAY WITH THE HIGH OVER NEW
ENGLAND REMAINING IN PLACE. THIS IS A CLASSIC SETUP FOR COLD AIR
DAMMING AND WILL SOLICIT FURTHER MONITORING THROUGH THE WEEKEND AND
BEGINNING OF NEXT WEEK. ASSUMING CAD DOES OCCUR MORE WINTRY PRECIP
COULD BE IN STORE FOR US ON FRIDAY IF THE LOW TRACKS CLOSE ENOUGH TO
THE COAST TO BRING US PRECIPITATION. EURO CURRENTLY HAS US COVERED
WITH MUCH OF A PRECIP SHIELD THAN DOES THE GFS...WHICH KEEPS THE LOW
FURTHER OFF THE COAST...BUT AT THIS LONG OF RANGE CONFIDENCE IS VERY
LOW IN ANY ONE SOLUTION.
CANADIAN HIGH PRESSURE BEGINS TO BUILD BACK IN NEXT WEEKEND.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
NO SIGNIFICANT WX IS EXPECTED THROUGH TONIGHT AS HIGH PRESSURE MOVES
OFF THE COAST. CEILINGS WILL BE AROUND 5K FT THROUGH MOST OF
SUNDAY AS A COLD FRONT APPROACHES THEN MOVES THROUGH THE CWA.
RAIN MAY DEVELOP LATER IN THE AFTERNOON...BUT AS COLDER AIR MOVES
IN BEHIND THE FRONT A CHANGE TO WINTRY PRECIPITATION WILL OCCUR
FROM NORTH TO SOUTH SUNDAY NIGHT. IN WINTRY PRECIPITATION IFR TO
LIFR CONDITIONS ARE LIKELY.
IFR TO LIFR CONDITIONS MAY BE THE STORY MONDAY FOR ALL TERMINALS
WITH A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN. CONDITIONS
IMPROVING AT MRB...IAD...AND CHO TO MVFR MONDAY AFTERNOON THEN VFR
MONDAY NIGHT THROUGH TUESDAY NIGHT. CONDITIONS IMPROVING FROM
IFR AND LIFR TO MVFR AT DCA...BWI AND MTN MONDAY NIGHT AND THEN TO
VFR CONDITIONS TUESDAY AND TUESDAY NIGHT.
NORTH TO NORTH-NORTHWEST WINDS WILL GUST 20 TO 30 KNOTS MONDAY
MORNING...GUSTING 15 TO 20 KNOTS MONDAY AFTERNOON AND THEN
DIMINISHING TO GUST 10 KNOTS OR LESS MONDAY NIGHT THROUGH TUESDAY
NIGHT. IFR CONDITIONS ARE POSSIBLE DURING PERIODS OF SNOW FRIDAY.
&&
.MARINE...
S/SE WINDS CONTINUE TONIGHT WITH HIGH PRESSURE OFFSHORE. A COLD
FRONT SLIPS SOUTH OF THE WATERS SUNDAY...WITH WINDS SHIFTING TO THE
NORTH. NORTH WINDS INCREASE SUNDAY NIGHT AND COULD APPROACH SCA
CRITERIA LATE.
A SMALL CRAFT ADVISORY WILL BE LIKELY MONDAY AND MONDAY NIGHT WITH
WINDS AVERAGING 15 KNOTS AND GUSTING 20 TO 30 KNOTS. SMALL CRAFT
ADVISORIES MAY BE NEEDED TUESDAY MORNING.
NO MARINE HAZARDS EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
A SMALL CRAFT ADVISORY MAY BE NECESSARY FRIDAY AS A LOW PASSES TO
OUR EAST OFF THE COAST.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON FOR DCZ001.
MD...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON FOR MDZ009>011-013-014-016>018.
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON FOR MDZ003>007-501-502.
VA...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON FOR VAZ025>027-029>031-036>040-042-050>057-
501>504.
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON FOR VAZ028.
WV...WINTER STORM WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON FOR WVZ505-506.
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON FOR WVZ050>053-055-501>504.
MARINE...NONE.
&&
SYNOPSIS...BPP/KLW
NEAR TERM...BJL/BPP
SHORT TERM...BPP/KLW
LONG TERM...CEB
AVIATION...BJL/BPP/CEB/KLW
MARINE...BPP/CEB/KLWHazardous weather outlook, Mar 2, 12:51 AM EST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1251 AM EST SUN MAR 2 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1251 AM EST SUN MAR 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
A WINTER STORM WATCH IS IN EFFECT SUNDAY EVENING FOR AREAS ALONG THE
MASON-DIXON LINE...AND AFTER MIDNIGHT FOR THE REST OF THE OUTLOOK
AREA. PLEASE REFER TO WSWLWX AND OUR WINTER WEATHER WEBSITE FOR
FURTHER DETAILS.
SMALL CRAFT ADVISORIES ARE IN EFFECT THIS AFTERNOON THROUGH
MONDAY...AND MAY BE NEEDED MONDAY NIGHT AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1251 AM EST SUN MAR 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
A WINTER STORM WATCH IS IN EFFECT SUNDAY EVENING FOR AREAS ALONG
THE MASON-DIXON LINE...THE EASTERN WEST VIRGINIA PANHANDLE...AND
FREDERICK COUNTY VIRGINIA...AND AFTER MIDNIGHT FOR THE REST OF THE
OUTLOOK AREA. PLEASE REFER TO WSWLWX AND OUR WINTER WEATHER
WEBSITE FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Western Pendleton
- When
- March 2, 3:00 AM EST to March 3, 12:00 PM EST
- Where
- Western Pendleton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.681, -79.351 (the zone’s center; the record gives no point)
Snow accumulations of six or more inches was measured at Cherry Grove.
Winter Weather, Western Mineral
- When
- March 2, 3:00 PM EST to March 3, 12:00 PM EST
- Where
- Western Mineral forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
Snow accumulations of three or more inches was measured at surrounding locations.
Winter Weather, Western Grant
- When
- March 2, 3:00 PM EST to March 3, 12:00 PM EST
- Where
- Western Grant forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Snow accumulations of three or more inches was measured at Bayard.
Winter Weather, Eastern Grant
- When
- March 2, 10:00 PM EST to March 3, 12:00 PM EST
- Where
- Eastern Grant forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Snow accumulations of three or more inches was measured at surrounding locations.
Winter Weather, Hampshire
- When
- March 2, 10:00 PM EST to March 3, 12:00 PM EST
- Where
- Hampshire forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.317, -78.614 (the zone’s center; the record gives no point)
Snow accumulations of two or more inches was measured at surrounding locations.
Winter Weather, Hardy
- When
- March 2, 10:00 PM EST to March 3, 12:00 PM EST
- Where
- Hardy forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.008, -78.858 (the zone’s center; the record gives no point)
Snow accumulations of two or more inches was measured at surrounding locations.
Winter Weather, Eastern Mineral
- When
- March 2, 10:00 PM EST to March 3, 12:00 PM EST
- Where
- Eastern Mineral forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.415, -78.944 (the zone’s center; the record gives no point)
Snow accumulations of two or more inches was measured at surrounding locations.
Winter Weather, Eastern Grant
- When
- March 2, 11:00 PM EST to March 3, 12:00 PM EST
- Where
- Eastern Grant forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.105, -79.196 (the zone’s center; the record gives no point)
Snow accumulations of three or more inches was measured at surrounding locations.
Winter Weather, Morgan
- When
- March 2, 11:00 PM EST to March 3, 12:00 PM EST
- Where
- Morgan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.560, -78.258 (the zone’s center; the record gives no point)
Snow accumulations of three or more inches was measured at surrounding locations.
Winter Storm, Eastern Pendleton
- When
- March 2, 11:00 PM EST to March 3, 2:00 PM EST
- Where
- Eastern Pendleton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.681, -79.351 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches was measured at surrounding locations.
Winter Storm, Jefferson
- When
- March 2, 11:00 PM EST to March 3, 2:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.308, -77.863 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches was measured at surrounding locations.
Winter Storm, Berkeley
- When
- March 2, 11:00 PM EST to March 3, 2:00 PM EST
- Where
- Berkeley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.464, -78.027 (the zone’s center; the record gives no point)
Snow accumulations of five or more inches was measured at surrounding locations.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Arkansas, March 2 to 3, 20141 death · 2 injured · $3.4 million · 43 events
- Winter Storm in Arkansas, March 2 to 3, 20141 death · 4 injured · 12 events
- Coastal Flood in Guam, March 2 to 6, 2014$3.0 million · 1 event
- Winter Storm and Hail in Texas, March 2, 2014$920,000 · 0.88 in hail · 7 events
- Winter Storm in Kentucky, March 2 to 3, 2014$140,000 · 22 events
- Debris Flow in Washington, March 2 to 8, 2014$200,000 · 1 event
- Winter Weather in Texas, March 2, 20142 injured · $50,000 · 1 event
- Winter Storm in Kentucky, March 2 to 3, 201449 events
- Winter Storm and Debris Flow in West Virginia, March 2 to 3, 2014$15,000 · 35 events
- Damaging Winds and Strong Wind in Mississippi, March 2 to 3, 20142 injured · $18,000 · 55 kt wind · 5 events
- Ice Storm and Winter Storm in Kentucky, March 2 to 3, 201433 events
- Winter Storm in Missouri, March 2 to 3, 201430 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505710, 505711, 505712, 505714, 505716, 505717, 505721, 505713, 505715, 505718, 505719, 505720.